April 2018, 25: 8-15. doi: 10.3934/era.2018.25.002

Hyperbolic dynamics of discrete dynamical systems on pseudo-riemannian manifolds

Mahani Mathematical Research Center, Shahid Bahonar University of Kerman, Kerman, Iran

We express our thanks to anonymous referee for his/her valuable comments

Received  July 21, 2017 Published  April 2018

We consider a discrete dynamical system on a pseudo-Riemannian manifold and we determine the concept of a hyperbolic set for it. We insert a condition in the definition of a hyperbolic set which implies to the unique decomposition of a part of tangent space (at each point of this set) to two unstable and stable subspaces with exponentially increasing and exponentially decreasing dynamics on them. We prove the continuity of this decomposition via the metric created by a torsion-free pseudo-Riemannian connection. We present a global attractor for a diffeomorphism on an open submanifold of the hyperbolic space $H^2(1)$ which is not a hyperbolic set for it.

Citation: Mohammadreza Molaei. Hyperbolic dynamics of discrete dynamical systems on pseudo-riemannian manifolds. Electronic Research Announcements, 2018, 25: 8-15. doi: 10.3934/era.2018.25.002
References:
[1]

V. M. Alekseev and M. Yakobson, Symbolic dynamics and hyperbolic dynamical systems, Phys. Rep., 75 (1981), 287-325. doi: 10.1016/0370-1573(81)90186-1.

[2]

V. Araujo and M. Viana, Hyperbolic dynamical systems, in Mathematics of Complexity and Dynamical Systems, Vols. 13, Springer, New York, 2012, 740-754.

[3]

C. Bona and J. Massó, Hyperbolic evolution system for numerical relativity, Phys. Rev. Lett., 68 (1992), 1097-1099. doi: 10.1103/PhysRevLett.68.1097.

[4]

Y. Choquet-Bruhat and T. Ruggeri, Hyperbolicity of the 3+1 system of Einstein equations, Commun. Math. Phys., 89 (1983), 269-275. doi: 10.1007/BF01211832.

[5]

A. Gogolev, Bootstrap for local rigidity of Anosov automorphisms on the 3-torus, Commun. Math. Phys., 352 (2017), 439-455. doi: 10.1007/s00220-017-2863-4.

[6]

J. S. Hadamard, Sur l'it$\acute{e}ration$ et les solutions asymptotiques des équations différentielles, Bulletin de la Société Mathématique de France, 29 (1901), 224-228.

[7]

B. Hasselblatt, Hyperbolic dynamical systems, in Handbook of Dynamical Systems, Vol. 1A, North-Holland, Amsterdam, 2002, 239-319. doi: 10.1016/S1874-575X(02)80005-4.

[8]

S. W. Hawking and G. F. R. Ellis, The Large Scale Structure of Space-Time, Cambridge Monographs on Mathematical Physics, No. 1, Cambridge University Press, London-New York, 1973.

[9]

A. Mukherjee, Differential Topology, Springer International Publishing AG Switzerland, 2015 doi: 10.1007/978-3-319-19045-7.

[10] J. Palis Jr and W. de Melo, Geometric Theory of Dynamical Systems. An Introduction, Springer-Verlag, New York-Berlin, 1982.
[11]

J. Palis and F. Takens, Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations. Fractal Dimensions and Infinitely Many Attractors, Cambridge Studies in Advanced Mathematics, 35, Cambridge University Press, Cambridge, 1993.

[12]

H. Poincaré, Sur le probléme des trois corps et les equations de la dynamique, Acta Mathematica, 13 (1890), 1-270.

[13]

C. Ragazzo and L. S. Ruiz, Dynamics of an isolated, viscoelastic, self-gravitating body, Celestial Mech. Dynam. Astronom., 122 (2015), 303-332. doi: 10.1007/s10569-015-9620-9.

[14]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817. doi: 10.1090/S0002-9904-1967-11798-1.

[15]

R. Yang and J. Qi, Dynamics of generalized tachyon field, Eur. Phys. J. C, 72 (2012), 2095. doi: 10.1140/epjc/s10052-012-2095-x.

show all references

References:
[1]

V. M. Alekseev and M. Yakobson, Symbolic dynamics and hyperbolic dynamical systems, Phys. Rep., 75 (1981), 287-325. doi: 10.1016/0370-1573(81)90186-1.

[2]

V. Araujo and M. Viana, Hyperbolic dynamical systems, in Mathematics of Complexity and Dynamical Systems, Vols. 13, Springer, New York, 2012, 740-754.

[3]

C. Bona and J. Massó, Hyperbolic evolution system for numerical relativity, Phys. Rev. Lett., 68 (1992), 1097-1099. doi: 10.1103/PhysRevLett.68.1097.

[4]

Y. Choquet-Bruhat and T. Ruggeri, Hyperbolicity of the 3+1 system of Einstein equations, Commun. Math. Phys., 89 (1983), 269-275. doi: 10.1007/BF01211832.

[5]

A. Gogolev, Bootstrap for local rigidity of Anosov automorphisms on the 3-torus, Commun. Math. Phys., 352 (2017), 439-455. doi: 10.1007/s00220-017-2863-4.

[6]

J. S. Hadamard, Sur l'it$\acute{e}ration$ et les solutions asymptotiques des équations différentielles, Bulletin de la Société Mathématique de France, 29 (1901), 224-228.

[7]

B. Hasselblatt, Hyperbolic dynamical systems, in Handbook of Dynamical Systems, Vol. 1A, North-Holland, Amsterdam, 2002, 239-319. doi: 10.1016/S1874-575X(02)80005-4.

[8]

S. W. Hawking and G. F. R. Ellis, The Large Scale Structure of Space-Time, Cambridge Monographs on Mathematical Physics, No. 1, Cambridge University Press, London-New York, 1973.

[9]

A. Mukherjee, Differential Topology, Springer International Publishing AG Switzerland, 2015 doi: 10.1007/978-3-319-19045-7.

[10] J. Palis Jr and W. de Melo, Geometric Theory of Dynamical Systems. An Introduction, Springer-Verlag, New York-Berlin, 1982.
[11]

J. Palis and F. Takens, Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations. Fractal Dimensions and Infinitely Many Attractors, Cambridge Studies in Advanced Mathematics, 35, Cambridge University Press, Cambridge, 1993.

[12]

H. Poincaré, Sur le probléme des trois corps et les equations de la dynamique, Acta Mathematica, 13 (1890), 1-270.

[13]

C. Ragazzo and L. S. Ruiz, Dynamics of an isolated, viscoelastic, self-gravitating body, Celestial Mech. Dynam. Astronom., 122 (2015), 303-332. doi: 10.1007/s10569-015-9620-9.

[14]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817. doi: 10.1090/S0002-9904-1967-11798-1.

[15]

R. Yang and J. Qi, Dynamics of generalized tachyon field, Eur. Phys. J. C, 72 (2012), 2095. doi: 10.1140/epjc/s10052-012-2095-x.

Figure 1.  The hyperbolic space $H^2(1)$
Figure 2.  The black circle $C$ is a global attractor for $h$ but it is not a hyperbolic set for it
[1]

David M. A. Stuart. Solitons on pseudo-Riemannian manifolds: stability and motion. Electronic Research Announcements, 2000, 6: 75-89.

[2]

Alexander Nabutovsky and Regina Rotman. Lengths of geodesics between two points on a Riemannian manifold. Electronic Research Announcements, 2007, 13: 13-20.

[3]

Aylin Aydoğdu, Sean T. McQuade, Nastassia Pouradier Duteil. Opinion Dynamics on a General Compact Riemannian Manifold. Networks & Heterogeneous Media, 2017, 12 (3) : 489-523. doi: 10.3934/nhm.2017021

[4]

Erwann Delay, Pieralberto Sicbaldi. Extremal domains for the first eigenvalue in a general compact Riemannian manifold. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5799-5825. doi: 10.3934/dcds.2015.35.5799

[5]

Anna Maria Candela, J.L. Flores, M. Sánchez. A quadratic Bolza-type problem in a non-complete Riemannian manifold. Conference Publications, 2003, 2003 (Special) : 173-181. doi: 10.3934/proc.2003.2003.173

[6]

Saikat Mazumdar. Struwe's decomposition for a polyharmonic operator on a compact Riemannian manifold with or without boundary. Communications on Pure & Applied Analysis, 2017, 16 (1) : 311-330. doi: 10.3934/cpaa.2017015

[7]

Shengbing Deng, Zied Khemiri, Fethi Mahmoudi. On spike solutions for a singularly perturbed problem in a compact riemannian manifold. Communications on Pure & Applied Analysis, 2018, 17 (5) : 2063-2084. doi: 10.3934/cpaa.2018098

[8]

Zheng Yin, Ercai Chen. Conditional variational principle for the irregular set in some nonuniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6581-6597. doi: 10.3934/dcds.2016085

[9]

Camillo De Lellis, Emanuele Spadaro. Center manifold: A case study. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1249-1272. doi: 10.3934/dcds.2011.31.1249

[10]

Zhiguo Feng, Ka-Fai Cedric Yiu. Manifold relaxations for integer programming. Journal of Industrial & Management Optimization, 2014, 10 (2) : 557-566. doi: 10.3934/jimo.2014.10.557

[11]

E. Camouzis, H. Kollias, I. Leventides. Stable manifold market sequences. Journal of Dynamics & Games, 2018, 5 (2) : 165-185. doi: 10.3934/jdg.2018010

[12]

Claudia Valls. The Boussinesq system:dynamics on the center manifold. Communications on Pure & Applied Analysis, 2005, 4 (4) : 839-860. doi: 10.3934/cpaa.2005.4.839

[13]

Franz W. Kamber and Peter W. Michor. The flow completion of a manifold with vector field. Electronic Research Announcements, 2000, 6: 95-97.

[14]

Lan Wen. On the preperiodic set. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 237-241. doi: 10.3934/dcds.2000.6.237

[15]

Eric Bedford, Serge Cantat, Kyounghee Kim. Pseudo-automorphisms with no invariant foliation. Journal of Modern Dynamics, 2014, 8 (2) : 221-250. doi: 10.3934/jmd.2014.8.221

[16]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure & Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[17]

Pei Yean Lee, John B Moore. Gauss-Newton-on-manifold for pose estimation. Journal of Industrial & Management Optimization, 2005, 1 (4) : 565-587. doi: 10.3934/jimo.2005.1.565

[18]

Ariadna Farrés, Àngel Jorba. On the high order approximation of the centre manifold for ODEs. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 977-1000. doi: 10.3934/dcdsb.2010.14.977

[19]

Jan Prüss, Gieri Simonett. On the manifold of closed hypersurfaces in $\mathbb{R}^n$. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5407-5428. doi: 10.3934/dcds.2013.33.5407

[20]

Sergey V. Bolotin, Piero Negrini. Global regularization for the $n$-center problem on a manifold. Discrete & Continuous Dynamical Systems - A, 2002, 8 (4) : 873-892. doi: 10.3934/dcds.2002.8.873

2016 Impact Factor: 0.483

Metrics

  • PDF downloads (8)
  • HTML views (29)
  • Cited by (0)

Other articles
by authors

[Back to Top]